MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX20008UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient presented with a stemi.An attempt was made to use three resolute onyx rx coronary drug eluting stents to treat a significantly tortuous, mildly calcified lesion exhibiting 100% stenosis located in the 1st diagonal branch.The devices were inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.It is indicated that after pre-dilation there was 50% stenosis remaining.The devices did not pass through previously deployed stents.It is stated that a significant amount of force was used during attempt to deliver.It is stated that a supportive guidewire and also a guideliner were used in the attempt to cross the lesion.It was reported that all three stents were attempted to be used but all failed to cross the lesion.Upon removal of the 2.0x22mm and 2.0x12mm stents, stent deformation was observed.It was reported that while attempting to remove the 2.0x8mm stent following failed delivery that it dislodged inside the guide liner catheter.It is indicated that the stent was never lost in the patient, it was off of the stent delivery system after withdrawal from the body.No adverse effects to the patient reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the dislodged stent returned for analysis.Deformation was evident to the dislodged stent.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.No deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.No other damage was evident to the remainder of the delivery system.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8251913
Report Number9612164-2019-00199
Device Sequence Number2189721
Product Code NIQ
UDI-Device Identifier00643169556621
UDI-Public00643169556621
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2020
Device Catalogue NumberRONYX20008UX
Device Lot Number0009080949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 12/31/2018
Supplement Date Received by Manufacturer03/26/2019
04/12/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date04/12/2019
04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR